Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Pus formation in the knee with redness and swelling. Had knee replacement surgery. Any cure?

My mom had her knee replacement few months back , she had infection in that because of which they had to re operate it and wash it out, but after that also it was not perfect. now she is having a pus formation on her knee with redness & swelling , & inflammation how could it be cured , are there possibilities to cure her.??? I m very worried as she is in Dubai with us & she is traveling back tomorrow the pain is unbearable...
Asked On : Sat, 1 Dec 2012
Answers:  1 Views:  151
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Thanks for the question. This is a difficult situation.

Joint infections can be very tough cases, made more serious and difficult to treat when there is a joint replacement. You indicated that there was a re-operation. I imagine this may have been implant removal. Often an antibiotic spacer is placed and the patient is on IV antibiotics through a PICC line. The infection should be fully cleared based on labs, exam, and joint sampling prior to re-implantation of the new joint (a joint revision).

You say she is traveling. Where to? If she is flying, advise her to be careful and try to protect from DVT (blood clot). Options include compression socks, walking, calf stretches and exercises.

She should see a joint replacement specialist, best would be one that specializes in revisions. If she is actively infected and not responding to her current treatment, she should see someone urgently. The joint infection can lead to a blood infection and life threatening sepsis.

Good luck and wishing you better health.
Answered: Wed, 5 Dec 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor